Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Is it safe to have my BP pills if they are stuck behind the nose and throat and how can it be removed ?

I have a pill stucki in the back of my nose and throat will it eventually dissolve it is a blood pressure pill. I can taste it every time i drink my coffee the taste of asprin is there. So i know it there. Is it safe to take my pills if it is there. Or should i wait till its gone.
Asked On : Thu, 29 Mar 2012
Answers:  3 Views:  243
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Hello I am Dr Ravinder Sharma. On the basis of the information provided it appears that your BP tablet is stuck up at the back of throat or nose. The common sites of lodgement can be tonsillar fossa, nasaopharynx and pyriform sinus. This is a unusual situation and the discomfort because of the bitter tast of medication every time you swallow can be very disturbing. First thing that should be done is an endoscopic examination of nose and throat. It is a OPD procedure and if tablet can be seen stuck up at any point it can be removed. It is quite possible that this tablet will absorb with time but then if it gets displaced(due to shrinking size due to absorption) and relodged in your airway then it can be a cause of breathing difficulty or an infection in the lung because of foreign body. I hope this answers your concerns. Do let me know if you have any more concerns with regards Ravinder Sharma
Answered: Tue, 10 Apr 2012
I find this answer helpful
ENT Specialist Dr. Sreenivas's  Response
welcome to healthcaremagic

the pill even if it is stuck there would get gradually absorbed, not to worry, if its trobling you can do an nasal douching which would wash out the medicine, details and images of nasal douching are freely available in the internet

Answered: Fri, 30 Mar 2012
I find this answer helpful
General & Family Physician Dr. Abeed Basheer's  Response
The pill should not prevent you from taking your regular medicines.Only small amounts of medicine are released from where you say the medicine is stuck which will further be diluted when it mixes with the mucus from your throat and a result you can safely take your regular dose of medicines
Answered: Fri, 30 Mar 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor